Alert archive / South Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 30, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 28, 2017, 8:40 PM EDT for Horry County, Marion County, South Carolina; Columbus County, North Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2017, 8:40 PM EDT (00:40 UTC)
- Expired
- May 28, 2017, 9:21 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Columbus County, NC, Horry County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 63 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 9:00 PM EDT | TSTM WND DMG | 1 Sse Tabor City, NC | POWER LINES ACROSS ROAD ON PIREWAY ROAD. POWER OUTAGES ACROSS TABOR CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 7:06 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1857 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 12.4
The text
As transmitted.
440
WUUS52 KILM 290040
SVRILM
NCC047-SCC051-067-290145-
/O.NEW.KILM.SV.W.0030.170529T0040Z-170529T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
840 PM EDT SUN MAY 28 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Southwestern Columbus County in southeastern North Carolina...
Northern Horry County in northeastern South Carolina...
Northeastern Marion County in northeastern South Carolina...
* Until 945 PM EDT
* At 840 PM EDT, a severe thunderstorm was located near Gapway, or
near Mullins, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage trees and power lines.
* Locations impacted include...
Mullins, Tabor City, Loris, Bethel, Cherry Grove, Nakina, Old Dock,
Mollie, Gapway, Bughill, Sidney, Clarendon, Williams, Longs,
Hammond, Dulah, Goretown, Bayboro, Allsbrook and Crusoe Island.
This includes SC Highway 22 between mile markers 17 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3425 7913 3428 7910 3422 7851 3384 7877
3415 7928 3426 7923 3426 7921 3429 7917
TIME...MOT...LOC 0040Z 282DEG 28KT 3419 7914
HAIL...0.75IN
WIND...60MPH
$$
JDW3 follow-up statements
521
WWUS52 KILM 290055
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
855 PM EDT SUN MAY 28 2017
SCC067-290104-
/O.CAN.KILM.SV.W.0030.000000T0000Z-170529T0145Z/
Marion SC-
855 PM EDT SUN MAY 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM EDT for
southeastern North Carolina...and northeastern South Carolina.
LAT...LON 3422 7851 3384 7877 3412 7922 3413 7922
3413 7921 3414 7920 3415 7921 3416 7920
3418 7919 3418 7917 3420 7917 3422 7914
3425 7913 3428 7910
TIME...MOT...LOC 0054Z 282DEG 28KT 3417 7900
$$
NCC047-SCC051-290145-
/O.CON.KILM.SV.W.0030.000000T0000Z-170529T0145Z/
Columbus NC-Horry SC-
855 PM EDT SUN MAY 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHWESTERN COLUMBUS AND NORTHERN HORRY COUNTIES...
At 854 PM EDT, a severe thunderstorm was located near Green Sea, or
14 miles east of Mullins, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage trees and power lines.
Locations impacted include...
Tabor City, Loris, Bethel, Cherry Grove, Nakina, Old Dock, Mollie,
Bughill, Sidney, Clarendon, Williams, Longs, Hammond, Dulah,
Goretown, Bayboro, Allsbrook, Crusoe Island, Green Sea and Loris
Community Hospital.
This includes SC Highway 22 between mile markers 17 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3422 7851 3384 7877 3412 7922 3413 7922
3413 7921 3414 7920 3415 7921 3416 7920
3418 7919 3418 7917 3420 7917 3422 7914
3425 7913 3428 7910
TIME...MOT...LOC 0054Z 282DEG 28KT 3417 7900
HAIL...0.75IN
WIND...60MPH
$$
JDW023
WWUS52 KILM 290110
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
910 PM EDT SUN MAY 28 2017
NCC047-SCC051-290145-
/O.CON.KILM.SV.W.0030.000000T0000Z-170529T0145Z/
Columbus NC-Horry SC-
910 PM EDT SUN MAY 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHWESTERN COLUMBUS AND CENTRAL HORRY COUNTIES...
At 910 PM EDT, a severe thunderstorm was located over Tabor City, or
15 miles southwest of Whiteville, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage trees and power lines.
Locations impacted include...
Tabor City, Loris, Bethel, Nakina, Old Dock, Mollie, Bughill, Sidney,
Clarendon, Williams, Longs, Hammond, Dulah, Goretown, Bayboro,
Allsbrook, Crusoe Island, Green Sea and Loris Community Hospital.
This includes SC Highway 22 between mile markers 18 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3422 7851 3384 7877 3403 7906 3417 7893
3426 7892
TIME...MOT...LOC 0110Z 282DEG 28KT 3414 7885
HAIL...0.75IN
WIND...60MPH
$$
JDW271
WWUS52 KILM 290121
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
921 PM EDT SUN MAY 28 2017
NCC047-SCC051-290131-
/O.CAN.KILM.SV.W.0030.000000T0000Z-170529T0145Z/
Columbus NC-Horry SC-
921 PM EDT SUN MAY 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLUMBUS AND
CENTRAL HORRY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 100 AM EDT for
southeastern North Carolina...and northeastern South Carolina.
LAT...LON 3422 7851 3384 7877 3403 7906 3417 7893
3426 7892
TIME...MOT...LOC 0119Z 282DEG 28KT 3412 7874
$$
JDWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 8:38 PM EDT, 2 minutes earlier.
Area forecast discussion, May 28, 8:38 PM EDT, 2 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 838 PM EDT Sun May 28 2017 .SYNOPSIS... An upper level disturbance accompanied with strong to severe thunderstorms will track across the area this evening. The activity will finally exit east of the region around midnight. Otherwise, high pressure centered offshore will extend across the area through Monday. A cool front will approach and enter the area from the northwest and stall across the area during the early to mid week time line. Expect scattered showers and thunderstorms along this front with a string of upper level disturbances enhancing the convective activity. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... As of 810 PM Sunday...SVR Watch 295 continues across the forecast area through 1 AM Monday. The main severe threat is for damaging wind gusts with hail a secondary threat. The convective activity is moving from west to east at 25 to 35 mph. Look for a decrease in the intensity of the storms after it pushes thru the sea breeze. This observed with latest reflectivity trends after the storm pushes across the sea breeze and into the stable marine layer. Due to the relatively fast motion, flooding type rains are not expected unless activity starts to train across the same locations. Have peaked POPs at the likely category during this evening and have the activity exiting east into the adjacent Atl waters by midnight to 1 am edt. Previous................................................ As of 300 PM Sunday...A west to subtle southwest flow will continue at the mid levels through the period. A very broad front extends across the Mississippi Valley well to the west. For our area there appears to be two decent chances of convection, the first coming this afternoon and evening with similar timing Monday. Currently convective debris from last night's convection is exiting off the coast and a decent cumulus field is developing in its wake matching up well with convective inhibition has finally eroded from a 100mb Mixed Layer perspective. This trend should continue and showers and thunderstorms should begin in the next few hours. The GFS shows a smattering of convection this afternoon with a little more enhancement/organization around 00 UTC. The high resolution CAM guidance is showing a similar scenario albeit with more of a delay in timing. I have increased the pops slightly for the next six hours or so due to these trends. If and moreso when things get going, severe potential is fair game with strong winds and hail the primary threats. For the overnight hours beyond 03 UTC, things should be quiet persisting well into Monday morning. For Monday afternoon, residual Piedmont troughing and very similar thermal parameters will offer up more chances of convection. Guidance pops from the MAV aren't as high as this afternoon and evening but may trend up in time which can be the nature in the warm season regarding convection. SPC has most of the area in a slight risk for Monday. Thermal profiles show temperatures should be a little warmer Monday afternoon as does the official forecast. Overnight lows tonight will remain mostly in the 70s with maybe an upper 60 or two well inland. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... As of 300 PM Sunday...With a boundary stalled over the area and some mid level energy still present Monday night may see a continuation of the afternoons' convective activity. This is especially suggesting by the 12Z WRF which shows a very agressive, possibly feedback-contaminated convective signal over mainly SC zones. Tuesday morning should offer a bit of a break in radar activity though not necessarily a rain-free period. With a little heating and the front still in the area Tuesday afternoon should once again see at least scattered coverage of thunderstorms. Coverage will wane to isolated or perhaps none at all later Tuesday night. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 300 PM Sunday...GFS/ECMWF in agreement on the evolving H5 pattern in slowly migrating a broad but low amplitude trough eastward across the Great lakes and Ohio valley then into New England and SE Canada this period, while holding an upper ridge of varying amplitude over Florida and the Bahamas. This will allow a series of weak fronts and upper disturbances to move to our coasts, offering daily chances of thunderstorms. Late May/early June heating coupled with PWATS values between 1.50-1.80", and numerous surface boundaries, will support convection much of the extended forecast period. Next weekend potentially could turn wet, as enhancement of column moisture is drawn from the Gulf of Mexico by low pressure over Texas on Saturday, tracking to the Ohio Valley during Sunday. With the abundance of clouds, daytime temperatures will run near normal for the season, middle to upper 80s, but above average minimum temperatures in the upper 60s to low 70s. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... As of 18Z...Expect mostly VFR conditions through the period. There will be an increase in showers and thunderstorms this afternoon and evening but the confidence level does not warrant any prevailing flight restrictions. There should be enough debris cloudiness and wind to prevent any significant fog outbreak after Monday morning. Extended Outlook...MVFR/IFR conditions are possible in showers and thunderstorms Monday Night through Tuesday. More typical summertime scattered showers and thunderstorms are possible Wednesday and Thursday. && .MARINE... NEAR TERM /UNTIL 6 AM MONDAY MORNING/... As of 830 PM Sunday...The majority of the convective activity will diminish-some with regard to their intensity, after it pushes thru the sea breeze and eventually off the NC and SC coasts. The rather deep and stable sfc based marine layer will act to squash the convection this time of the year. The convection should push offshore during the early pre-dawn Monday hours ie. between 1 and 3 am. Overall synoptic pattern will produce a SW wind initially, veering to the W during the predawn Mon hrs. Wind speeds around 15 kt. Significant seas will run 2 to 4 ft and primarily a function of 3 to 5 second period wind waves. No identifiable ground swell to speak of. Previous................................................. As of 300 PM Sunday...Bermuda High pressure will keep a southwest flow in place over the waters through the period. Speeds will be mostly in a range of 10-15 knots with the exception of a few hours this afternoon when stronger low level jetting warrants a few hours of 15- 20. Speeds will relax a little Monday. Significant seas will be 2-4 feet with the four footers mostly confined to the next few hours coinciding with the slightly stronger winds. SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... As of 300 PM Sunday...Cold front should be stalled over land, keeping marine flow out of the SW. Solutions that push the front farther and lead to veered flow currently not favored though impossible to rule out. This boundary will tend to remain quite stationary through the period keeping a fairly light southwesterly flow across the waters. The proximity of the boundary paired with the poorly defined nature of the Atlantic high will keep wind waves minimal and preclude any swell energy for an overall wave forecast of just 2 ft. LONG TERM /WEDNESDAY THROUGH FRIDAY/... As of 300 PM Sunday...Near typical summer-like marine conditions this period as SW winds prevail with 2-3 foot seas. High pressure will remain centered just to the SE and E of Bermuda, and weak troughing inland should maintain SW wind flow Wed to Fri. The sea spectrum will be comprised of S-SSW waves 1-2 feet every 5 seconds and ESE waves 1-2 feet every 8 seconds. TSTMS will be active this period, moving generally from land to the coastal waters, and some may be strong from afternoon heating. Getting a radar update before heading out may be in the best interest of safely this period as we transition into a more active lightning and TSTM wind gust season. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...DCH NEAR TERM...DCH/SHK SHORT TERM...MBB LONG TERM...MJC AVIATION...SHK
Hazardous weather outlook, May 28, 7:28 PM EDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 728 PM EDT Sun May 28 2017 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-292330- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Inland Georgetown- 728 PM EDT Sun May 28 2017 ...SEVERE THUNDERSTORM WATCH 295 IN EFFECT UNTIL 1 AM EDT MONDAY... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. For Monday... Strong to possibly severe thunderstorms. Heat index values around 100 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-056-292330- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 728 PM EDT Sun May 28 2017 ...SEVERE THUNDERSTORM WATCH 295 IN EFFECT UNTIL 1 AM EDT MONDAY... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. For Monday... Strong to possibly severe thunderstorms. Heat index values will approach 100 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-292330- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 728 PM EDT Sun May 28 2017 ...SEVERE THUNDERSTORM WATCH 295 IN EFFECT UNTIL 1 AM EDT MONDAY... This Hazardous Weather Outlook is for The adjacent Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. For Monday and tuesday... Strong to possibly severe thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. dch
In the hours before
Special weather statement, May 28, 6:22 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Wilmington NC
622 PM EDT SUN MAY 28 2017
NCZ087-099-SCZ024-033-282300-
Robeson NC-Columbus NC-Marion SC-Dillon SC-
622 PM EDT SUN MAY 28 2017
...SPECIAL WEATHER STATEMENT...
At 622 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fork, or 7 miles southeast of Dillon, moving east at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Dillon, Fair Bluff, Lake View, Boardman, Fork, Zion, Cherry Grove,
Barnesville, Floydale, Smithboro, Kemper, Nichols and Marietta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3447 7895 3420 7894 3420 7896 3430 7907
3429 7908 3429 7909 3428 7909 3428 7910
3426 7913 3423 7913 3423 7914 3422 7914
3424 7936 3442 7936
TIME...MOT...LOC 2222Z 268DEG 21KT 3434 7927
MBBSpecial weather statement, May 28, 7:41 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Wilmington NC
741 PM EDT SUN MAY 28 2017
SCZ023-024-032-033-290045-
Marion SC-Florence SC-Dillon SC-Darlington SC-
741 PM EDT SUN MAY 28 2017
...SPECIAL WEATHER STATEMENT FOR FLORENCE...SOUTHWESTERN DILLON...
CENTRAL DARLINGTON AND MARION COUNTIES UNTIL 845 PM EDT...
At 741 PM EDT, Doppler radar was tracking a strong thunderstorm near
Timmonsville, or near Florence, moving east at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Florence, Marion, Lake City, Darlington, Mullins, Timmonsville,
Latta, Pamplico, Lamar, Quinby, Sellers, Fork, Blue Brick, Zion, Mont
Clare, Mars Bluff, Darlington Raceway, Gapway, Cartersville and
Florence Darlington Technical College Main Campus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 100 AM EDT for
northeastern South Carolina.
LAT...LON 3446 7976 3442 7972 3439 7972 3440 7968
3437 7967 3436 7969 3430 7964 3440 7957
3426 7912 3380 7959 3382 7964 3384 7980
3389 7985 3389 7994 3395 7997 3399 7989
3404 7999 3408 8003 3409 8008 3417 8015
TIME...MOT...LOC 2341Z 273DEG 32KT 3417 7988
JDWLocal storm report, May 28, 7:56 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
756 PM EDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 2 W WARDS 34.26N 78.88W
05/28/2017 COLUMBUS NC 911 CALL CENTER
TREE ACROSS INTERSECTION OF HAYES AND TUTON ROADS.
&&
EVENT NUMBER ILM1700084
ROSSSpecial weather statement, May 28, 8:34 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Wilmington NC
834 PM EDT SUN MAY 28 2017
SCZ024-032-033-039-053-055-290130-
Inland Horry SC-Marion SC-Williamsburg SC-Florence SC-Dillon SC-
Inland Georgetown SC-
834 PM EDT SUN MAY 28 2017
...SPECIAL WEATHER STATEMENT FOR SOUTHERN FLORENCE...NORTH CENTRAL
GEORGETOWN...SOUTHEASTERN DILLON...HORRY...MARION AND WILLIAMSBURG
COUNTIES UNTIL 930 PM EDT...
At 834 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Mullins to 6 miles west of Hebron. Movement was
southeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Conway, Marion, Lake City, Mullins, Kingstree, Horry, Loris,
Johnsonville, Pamplico, Hemingway, Hickory Grove, Rhems, Cades,
Nesmith, Rains, Morrisville, Galivants Ferry, Warsaw, Hyman and
Gourdin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.
&&
A severe thunderstorm watch remains in effect until 100 AM EDT for
southeastern North Carolina...and northeastern South Carolina.
LAT...LON 3372 7998 3377 8000 3382 7991 3389 7988
3389 7995 3435 7913 3399 7871 3337 7978
3350 7997 3350 8010
TIME...MOT...LOC 0034Z 301DEG 26KT 3422 7925 3379 8000
JDWThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:34 PM EDT | Special Weather Statement | ILM | Horry, Marion, Williamsburg | 56 min |
| May 28, 8:46 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Georgetown, Williamsburg | 44 min |
| May 28, 9:08 PM EDT | Special Weather Statement | ILM | Horry | 52 min |
| May 28, 9:16 PM EDT | Special Marine Warning | ILM | 89 min | |
| May 28, 9:32 PM EDT | Special Marine Warning | ILM | 58 min | |
| May 28, 10:20 PM EDT | Special Marine Warning | ILM | 55 min | |
| May 28, 9:01 PM EDT | Special Weather Statement | ILM | New Hanover, Pender | 44 min |
| May 28, 9:30 PM EDT | Special Weather Statement | ILM | Brunswick, New Hanover | 45 min |
| May 28, 9:40 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 5 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2017Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.